open access

Vol 67, No 8 (2009)
Other
Published online: 2009-09-09
Submitted: 2012-12-28
Get Citation

Electrocardiogram of the month
Life-threatening ventricular arrhythmia during simultaneous administration of propafenone and sotalol

Wojciech Gilewski, Dorota Bednarska, Władysław Sinkiewicz
Kardiol Pol 2009;67(8):916-920.

open access

Vol 67, No 8 (2009)
Other
Published online: 2009-09-09
Submitted: 2012-12-28

Abstract

A case of a patient treated with antiarrhythmic drugs for ventricular arrhythmia occurring after viral infection of the respiratory tract is presented. In the course of preliminary cardiologic examination no organic heart disease was diagnosed. Due to numerous ventricular extrasystolic beats (16 500 per day) and short runs of non-sustained ventricular tachycardia (maximum of 4 subsequent beats) propafenone was introduced. Persistent arrhythmia was a reason for adding sotalol to that treatment in an outpatient clinic. After three weeks of such treatment the patient presented cardiac arrest in the mechanism of ventricular tachycardia and fibrillation. Successful resuscitation and drug discontinuation led to complete resolution of the life-threatening arrhythmia. No inducible complex ventricular arrhythmia was observed during electrophysiologic examination.

Abstract

A case of a patient treated with antiarrhythmic drugs for ventricular arrhythmia occurring after viral infection of the respiratory tract is presented. In the course of preliminary cardiologic examination no organic heart disease was diagnosed. Due to numerous ventricular extrasystolic beats (16 500 per day) and short runs of non-sustained ventricular tachycardia (maximum of 4 subsequent beats) propafenone was introduced. Persistent arrhythmia was a reason for adding sotalol to that treatment in an outpatient clinic. After three weeks of such treatment the patient presented cardiac arrest in the mechanism of ventricular tachycardia and fibrillation. Successful resuscitation and drug discontinuation led to complete resolution of the life-threatening arrhythmia. No inducible complex ventricular arrhythmia was observed during electrophysiologic examination.
Get Citation

Keywords

sotalol; propafenone; ventricular arrhythmia

About this article
Title

Electrocardiogram of the month
Life-threatening ventricular arrhythmia during simultaneous administration of propafenone and sotalol

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 67, No 8 (2009)

Pages

916-920

Published online

2009-09-09

Bibliographic record

Kardiol Pol 2009;67(8):916-920.

Keywords

sotalol
propafenone
ventricular arrhythmia

Authors

Wojciech Gilewski
Dorota Bednarska
Władysław Sinkiewicz

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl